Volume 83 - 2020 - Fasc.1 - Reviews
Collagenous gastritis : about two paediatric cases and literature review
Background and study aims : Collagenous gastritis is a rare entity divided in two subgroups (paediatric and adult). In the paediatric population, it often causes anaemia and abdominal pain. Therapy remains the most challenging part as no randomized clinical trial exists and long-term outcome is not well established.
Patients and methods : We reviewed the 43 paediatric patients with diagnosis of collagenous gastritis reported in Pubmed from 1989 to mid 2019 to analyse clinical and histological response depending on the treatment choice.
Results : In 43 patients (M/F ratio 1:2), a clinical response was observed in 85.7% of patients and a histological response in 20.8% of patients. PPI treatment associated with oral iron supplement was the most frequent choice with clinical improvement in 78.5% of patients. Other treatments such as gluten-free diet or corticoids showed relatively good rates of clinical improvement. Histological remission seems difficult to achieve and recurrence of symptoms after treatment interruption was often reported.
Conclusions : Collagenous gastritis in children is mainly characterized by symptoms of anaemia, abdominal pain or diarrhea. Gastroscopy with fundic biopsies helps to confirm diagnosis and treatment with PPI’s (associated with oral iron supplement in case of anaemia) seems to be the most efficient choice to achieve clinical and sometimes histological remission. Long-term outcome of these young patients is unknown. A better understanding of the pathogenesis could lead to new medications
focusing on this histological remission. (Acta gastroenterol. belg., 2020, 83, 41-45).
Posterior reversible encephalopathy syndrome secondary to oxaliplatin-based chemotherapy and regorafenib in metastastic colorectal cancer : case reports and literature review
Posterior reversible encephalopathy syndrome (PRES) is a rare disorder with multiple causes but potentially caused by chemotherapy. We present 3 cases of PRES of whom 2 are presumably caused by oxaliplatin and one by regorafenib. We discuss in this article the 3 cases individually and we summarize in the discussion the proposed theories in the literature of possible pathophysiological mechanisms. Our main goal of this article is to increase awareness among physicians when they are confronted with patients on chemotherapy who present with (sub)acute encephalopathy. (Acta gastroenterol. belg., 2020, 83, 47-50).